advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Canada:

I have had diabetic for about 20 years. I am not on insulin but on pills. I am quite thin and seem to have lost a lot of muscle in my legs, they feel very bony. Can you tell me any thing about this? I am a male 68 years old.

Answer:

It seems to me you're suffering from a form of diabetic neuropathy, which is one of the most common long term diabetes complication, and from what you say it appears that you are suffering from the peripheral (somatic) one called diabetic amyotrophy. Therapy is specific for the different symptoms, such as pain, and new treatments have recently come out. Discuss with your physician, or if additional advice is needed, a neurologist.

MS

Original posting 6 Mar 1999
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.